# SDR CA980818023

- Difficulty date: August 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Arm
- Part number: 17F21186
- Condition: Wrong Part
- Location: Engine
- Component: W12966
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE CHANGING AN INTAKE PUSH ROD TO COMPLY WITH LYCOMING 400 HOUR VALVE TRAIN INSPECTION (TAPPET CLEARANCE), THE PUSH ROD WAS FOUND TO HAVE A O.020 INCH DEEP SCORE AROUND THE CIRCUMFERENCE, A HALF INCH FROM THE TOP.  CLOSER INSPECTION FOUND THE SCORING CAUSED BY AN EXHAUST ROCKER INSTALLED IN THE INTAKE POSITION.  THE INTAKE ROCKER PART NUMBER HAD BEEN ETCHED ON IT.
